Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


doxycycline on candida?
Oct 17, 2006

Hi, you may be the right people to ask. In time order: I visited a prostitute and saw blood on the condom after intercourse, I washed carefully and with vinegar afterwards.(In the past 2-3 years had no unprotected intercourse whatsoever(except mouth to mouth kisses..))

3 weeks after, urethritis symptoms(without discharge) along with some pain and swelling in the left testicle and epididymis, a small but painful pus on the scrotum accompanied by pain and some swelling on the testicle-epididymis (all left side), mild conjunctivitis and a strange mild skin burning-feeling - appeared all over, with redness high between th thighs, which actually was lowered with kefir as a skin cream (!).

I have had several tests, all negative but one for candida albicans, I've seen several doctors ,I took doxycycline 4 weeks (one 200mg daily) which was partially effective (especially last 5 days when I chose to change to 100 in the morning, 200 in the evening,before that the pain would reappear about 20 hours after last tablet), and itraconazole-it just removed the burning which was not much - , as well as moxifloxacin and metronidazole which did nothing. Otherwise I am quite healthy, 34. 2 months after last antibiotic I am ready to start doxycycline again, hoping that 2 times 100mg daily will do the job. Q1: IS IT POSSIBLE THAT IT IS JUST ALBICANS? DOXYCYCLINE REMOVED MOST OF THE TESTICLE PAIN, SOME OF THE URETHRAL BURNING WHICH HAS FULLY COME BACK, BUT IT JUST MOVED THE SWELLING FROM THE LEFT TO THE RIGHT Q2: WHAT ELSE COULD IY BE ,THAT THE OTHER DRUGS DID NOT TOUCH (streptococcus,undiagnosed quinolone-resistant ureaplasma, quinolone-resistant gonorrhea that candida actually fought(?!), or ..)

You people are doing a lot, and perhaps ahould also tell others that a condom does not do it all. thank you.

Response from Dr. Conway

This is interesting. The symptoms you describe are reminiscent of chlamydia, which may well be what has responded to the doxycycline antibiotic. Other things that you may have acquired at the same time include gonorrhea, syphilis...and possibly HIV. It is not clear from your description whether you have actually been treated for gonorrhea, although I would expect the moxifloxacin to have worked. You may consider a specific treatment for this condition. As for syphilis and HIV, I would go ahead and get tested for these, and consider specific therapy based on the results. I am not thinking the candida is a primary part of your problem at all, as it may only have emerged as a result of the antibiotics that you have received.



Previous
Is this early HIV symptoms? Please answer.
Next
a question to a while back worry

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement